Asymptotic Bounds for Unidirectional Byte Error-Correcting Codes

Yuichi SAITOH  Hideki IMAI  

IEICE TRANSACTIONS on Fundamentals of Electronics, Communications and Computer Sciences   Vol.E76-A   No.9   pp.1437-1441
Publication Date: 1993/09/25
Online ISSN: 
Print ISSN: 0916-8508
Type of Manuscript: Special Section PAPER (Special Section on Information Theory and Its Applications)
asymptotic bound,  error-correction coding,  generalized concatenated coding,  unidirectional byte error,  Varshamov-Gilbert bound,  

Full Text: PDF(337KB)>>
Buy this Article

Asymptotic bounds are considered for unidirectional byte error-correcting codes. Upper bounds are developed from the concepts of the Singleton, Plotkin, and Hamming bounds. Lower bounds are also derived from a combination of the generalized concatenated code construction and the Varshamov-Gilbert bound. As the result, we find that there exist codes of low rate better than those on the basis of Hamming distance with respect to unidirectional byte error-correction.